Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Apr 23, 2008, 8:01 PM MDT for 4 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 8:01 PM MDT (02:01 UTC)
- Expired
- Apr 23, 2008, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 240201 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 801 PM MDT WED APR 23 2008 ...STRONG SOUTH WINDS WILL CONTINUE OVER MUCH OF THE PANHANDLE THROUGH 11 PM... NEZ002-003-021-055-240500- /O.NEW.KCYS.WI.Y.0012.080424T0201Z-080424T0500Z/ DAWES-BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...SIDNEY 801 PM MDT WED APR 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. STRONG SOUTH WINDS WILL GUST AS HIGH AS 55 MPH OVER THE EAST PART OF THE PANHANDLE THROUGH 11 PM. THIS ADVISORY INCLUDES THE CITIES OF CHADRON...ALLIANCE...BRIDGEPORT AND SIDNEY. IN ADDITION TO THE STRONG WINDS...SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THIS EVENING AND A TORNADO WATCH WILL BE IN EFFECT UNTIL 9 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WEILAND
1 follow-up statement
000 WWUS75 KCYS 240558 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1150 PM MDT WED APR 23 2008 NEZ002-003-021-055-240625- /O.EXP.KCYS.WI.Y.0012.080424T0201Z-080424T0500Z/ DAWES-BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...SIDNEY 1150 PM MDT WED APR 23 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG SOUTH WINDS OVER PARTS OF THE WESTERN NEBRASKA PANHANDLE HAD DECREASED CONSIDERABLY LATE THIS EVENING. SPEEDS WERE DOWN TO 10 TO 20 MPH IN MOST AREAS AS OF 1115 PM MDT. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 23, 7:52 PM MDT, 9 minutes earlier.
Area forecast discussion, Apr 23, 7:52 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MDT WED APR 23 2008
.DISCUSSION...STRONG GRADIENT WINDS HAVE ALSO DEVELOPED THIS EVENING
OVER THE PANHANDLE. HAVE ISSUED A WIND ADVISORY UNTIL 05Z FOR THE
AREA FROM KCDR TO KSNY. SEVERE WEATHER CONTINUES ATTHIS TIME OVER
PARTS OF THAT AREA AS WELL.
.PREVIOUS DISCUSSION.../ISSUED AT 108 PM MDT WED APR 23 2008/
SHORT TERM...TONIGHT THROUGH THU NIGHT...
MAIN FOCUS IS ON THE POSSIBILITY OF SEVERE WEATHER LATER THIS
AFTERNOON AND THIS EVENING PRIMARILY IN THE NEB PANHANDLE PORTION OF
THE FORECAST AREA. SURFACE CYCLOGENESIS THIS AFTERNOON OVER
SOUTHEAST WY AND NORTHERN CO IS ADVECTING MOIST AIR NORTHWARD AHEAD
OF IT. THE INCREASING MOISTURE WILL BE LIMITED TO AREAS EAST OF THE
MOUNTAINS...AND WILL INTERACT WITH A VIGOROUS SHORTWAVE TO TRIGGER
STORMS EAST OF THE MOUNTAINS. THE STORMS ARE EXPECTED TO BE
STRONGEST AND MOST NUMEROUS IN THE NEB PANHANDLE WHERE SOME SEVERE
HAIL AND OUTFLOW WINDS ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO
DIE OUT BY MIDNIGHT TONIGHT WITH SOME SHOWERS POSSIBLE LATE TONIGHT.
SURFACE LOW PRESSURE WILL MOVE EAST OF OUR FORECAST AREA LATE
TONIGHT AND WILL PULL COOLER AIR SOUTHWARD BEHIND IT AS IT MOVES
AWAY. COLD AIR ADVECTION WILL CONTINUE THU ON THE STRENGTH OF BRISK
NORTHWESTERLY SURFACE WINDS. MOIST SOUTHWESTERLY FLOW ALOFT ALONG
WITH POSITIVE VORTICITY ADVECTION WILL CONTINUE THU AS AN UPPER
TROUGH MOVES OVER WY BY LATE THU. SURFACE CYCLOGENESIS PROGGED TO
OCCUR OVER EASTERN CO THU WILL KEEP THE LOW LEVEL PRESSURE GRADIENT
ENHANCED WITH A SURFACE TROUGH EXTENDING NORTHWESTWARD OVER THE
FORECAST AREA. THE AIRMASS IS EXPECTED TO BE LESS UNSTABLE THU. IT
WILL HOWEVER BE JUST UNSTABLE ENOUGH TO WARRANT A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS OVER THE SOUTHEASTERN TIER OF
THE FORECAST AREA. HIGH TEMPERATURES THU WILL RANGE FROM THE MID 40S
WEST OF THE MOUNTAINS TO MID 60S OVER SOUTHERN AND CENTRAL PORTIONS
OF THE NEB PANHANDLE. THE UPPER TROUGH WILL MOVE OVER THE FORECAST
AREA THU NIGHT WITH ANY PRECIPITATION EXPECTED TO END AFTER THE
PASSAGE OF THE UPPER TROUGH AXIS. MOISTURE AND WINDS WILL GRADUALLY
DECREASE THU NIGHT BUT MOISTURE AND DYNAMICS SHOULD LINGER LONG
ENOUGH TO JUSTIFY A CONTINUED CHANCE OF PRECIPITATION OVER MOST OF
THE FORECAST AREA.
LONG TERM...FRIDAY THROUGH WEDNESDAY...
THE FILLING SHORTWAVE TROUGH WILL HAVE MOVED EAST OF THE CWA BY 12Z
FRIDAY. THAT WILL PLACE THE REGION UNDER DRIER NORTHWEST FLOW ALOFT
THROUGH FRIDAY. MODELS ARE SIMILAR IN MOVING A SHORTWAVE TROUGH OVER
THE CWA ON SATURDAY WITHIN THAT NORTHWEST FLOW ALOFT. AN ASSOCIATED
COLD FRONT MOVES ACROSS THE CWA BY 18Z SATURDAY WITH AT LEAST A
SCATTERED COVERAGE OF SHOWERS MAINLY ALONG AND BEHIND THE FRONT.
WILL INCREASE POPS A BIT ON SATURDAY AND LOWER TEMPERATURES
SLIGHTLY. THE HEIGHTS ALOFT THEN RISE OVER THE CWA THROUGH TUESDAY
WITH AS THE RIDGE ALOFT MOVES FROM THE WEST COAST FRIDAY TO OVER THE
CWA TUESDAY. THE 12Z GFS DEVELOPS SOME QPF OVER PARTS OF THE CWA
MONDAY NIGHT...BUT FOR NOW WILL KEEP THE ENTIRE PERIOD DRY AND
MILD. AN UPPER LOW WILL DEVELOP JUST OFF THE PACIFIC NORTHWEST
TUESDAY NIGHT AND NEXT WEDNESDAY ON MOST ALL MODELS AND PLACEMENT OF
THE FEATURE DIFFERS SLIGHTLY. CYCLOGENESIS TAKES PLACE OVER CENTRAL
WYOMING AND THE ADDED SURFACE FORCING AND DIFFLUENT FLOW ALOFT COULD
BE ENOUGH FOR THE NEXT POTENTIAL STRONGER THUNDERSTORM EVENT NEXT
WEDNESDAY AFTERNOON AND EVENING.
&&
.AVIATION...THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME
SEVERE OVER THE WESTERN NEB PANHANDLE WITH REDUCED VISIBILITIES AND
STRONG OUTFLOW WINDS POSSIBLE WITH THE STRONGER STORMS. STORM
ACTIVITY WILL MOVE EAST OF ROUTES BY MIDNIGHT TONIGHT WITH LINGERING
SHOWER ACTIVITY POSSIBLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 11 PM FOR THE EASTERN PART OF THE PANHANDLE.
ZONES 2..3..21..55.
&&
WEILANDHazardous weather outlook, Apr 23, 7:55 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 755 PM MDT WED APR 23 2008 WYZ059>070-241130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 755 PM MDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE SIERRA MADRE AND SNOWY MOUNTAIN RANGES AS WELL AS ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS OBSERVED WITH THUNDERSTORM ACTIVITY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-241130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 755 PM MDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED THE REST OF THIS EVENING. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR DAWES...BOX BUTTE...MORRILL AND CHEYENNE COUNTIES. SEVERE WEATHER IS QUITE POSSIBLE IN THOSE COUNTIES...INCLUDING HAIL OVER AN INCH IN DIAMETER...STRONG WIND GUSTS TO 70 MPH...A PERIOD OF HEAVY RAIN AND EVEN TORNADOES. THE SUPERCELLS THAT FORM WILL MOVE TO THE NORTHEAST AT 20 MPH. STRONG SOUTH WINDS WILL ALSO BE OVER THE FAR EAST PART OF THE PANHANDLE THROUGH 11 PM. A WIND ADVISORY IS IN EFFECT FOR THAT TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AS STRONG THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND INTO THE EVENING. SPOTTERS ARE ENCOURAGED TO REPORT 3/4 INCH HAIL AND STRONG WINDS ASSOCIATED WITH THUNDERSTORM ACTIVITY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Apr 23, 6:37 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO BRIDGEPORT 41.67N 103.10W
04/23/2008 MORRILL NE LAW ENFORCEMENT
2 TORNADOS REPORTED ALONG HIGHWAY 385 BETWEEN BRIDGEPORT
AND DALTON AND WAS REPORTED AT 532 PM.
0552 PM HAIL 7 S BRIDGEPORT 41.57N 103.10W
04/23/2008 E0.75 INCH MORRILL NE LAW ENFORCEMENT
0602 PM HAIL BRIDGEPORT 41.67N 103.10W
04/23/2008 E0.75 INCH MORRILL NE TRAINED SPOTTER
0605 PM HAIL BRIDGEPORT 41.67N 103.10W
04/23/2008 E1.75 INCH MORRILL NE TRAINED SPOTTER
0620 PM HAIL BRIDGEPORT 41.67N 103.10W
04/23/2008 E4.25 INCH MORRILL NE TRAINED SPOTTER
BASE BALL TO SOFT BALL.
&&
DDEALLocal storm report, Apr 23, 6:55 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 6 S BRIDGEPORT 41.58N 103.10W
04/23/2008 MORRILL NE TRAINED SPOTTER
IN OPEN FIELD NO DAMAGE ABOUT 2 MILES FROM HOUSE.
0615 PM HAIL 6 S BRIDGEPORT 41.58N 103.10W
04/23/2008 E2.75 INCH MORRILL NE TRAINED SPOTTER
THE HAIL SHATTERED AUTO WINDSHIELDS.
&&
DDEALLocal storm report, Apr 23, 7:21 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FUNNEL CLOUD 6 SE BRIDGEPORT 41.61N 103.02W
04/23/2008 MORRILL NE TRAINED SPOTTER
HALF WAY BETWEEN THEM AND BRIDGEPORT.
0552 PM TORNADO 7 S BRIDGEPORT 41.57N 103.10W
04/23/2008 MORRILL NE TRAINED SPOTTER
MARBLE HAIL AND SOME TORBADO DAMAGE.
0650 PM HAIL CHADRON 42.83N 103.00W
04/23/2008 E1.00 INCH DAWES NE PUBLIC
HAIL SIZE WAS 1/2 TO 1 INCH.
0654 PM HAIL 4 NE CHADRON 42.87N 102.94W
04/23/2008 E1.00 INCH DAWES NE TRAINED SPOTTER
ONE INCH HAIL FROM 647 PM TO 650 PM.
0657 PM HAIL 12 N CRAWFORD 42.86N 103.41W
04/23/2008 E0.88 INCH DAWES NE TRAINED SPOTTER
0657 PM HAIL 13 S ALLIANCE 41.91N 102.87W
04/23/2008 E0.50 INCH MORRILL NE TRAINED SPOTTER
0704 PM HAIL 13 S ALLIANCE 41.91N 102.87W
04/23/2008 E0.25 INCH MORRILL NE TRAINED SPOTTER
0704 PM TSTM WND GST ALLIANCE 42.10N 102.87W
04/23/2008 E55 MPH BOX BUTTE NE AWOS
0714 PM HAIL CRAWFORD 42.69N 103.41W
04/23/2008 E1.75 INCH DAWES NE TRAINED SPOTTER
&&
DDEALLocal storm report, Apr 23, 7:31 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 97 S ALLIANCE 40.70N 102.87W
04/23/2008 E0.88 INCH LOGAN CO TRAINED SPOTTER
&&
DDEALLocal storm report, Apr 23, 7:31 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 9 S ALLIANCE 40.70N 102.87W
04/23/2008 E0.88 INCH BOX BUTTE NE TRAINED SPOTTER
&&
CORRECTED LOCATION
DDEAL/JLHLocal storm report, Apr 23, 8:01 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CHADRON 42.83N 103.00W
04/23/2008 E1.25 INCH DAWES NE LAW ENFORCEMENT
THE HAIL FELL IN CRAWFORD.
0730 PM HAIL CRAWFORD 42.69N 103.41W
04/23/2008 E1.25 INCH DAWES NE LAW ENFORCEMENT
0730 PM HAIL 3 W CRAWFORD 42.69N 103.47W
04/23/2008 E1.75 INCH DAWES NE CO-OP OBSERVER
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:01 PM MDT | Tornado Warning | CYS | Morrill | 29 min |
| Apr 23, 6:08 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 37 min |
| Apr 23, 6:31 PM MDT | Tornado Warning | CYS | Morrill | 29 min |
| Apr 23, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 45 min |
| Apr 23, 6:53 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 52 min |
| Apr 23, 7:07 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 38 min |
| Apr 23, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 58 min |
| Apr 23, 7:47 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 28 min |
| Apr 23, 8:35 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 25 min |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.